Alert archive / South Carolina / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 53, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 7, 2025, 7:38 PM EDT for Lincoln County, Georgia; Edgefield County, McCormick County, Saluda County, South Carolina. It was in force for 52 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2025, 7:38 PM EDT (23:38 UTC)
- Expired
- Jun 7, 2025, 8:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lincoln County, GA, Edgefield County, SC, McCormick County, SC, Saluda County, SC
The radar
The Greer radar (KGSP), 101 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 7:41 PM EDT | TSTM WND DMG | 1 Nnw Mount Carmel, SC | McCormick County Dispatch reported trees down throughout the county. Time Estimated by radar. |
| Jun 7, 7:50 PM EDT | TSTM WND DMG | Mccormick, SC | McCormick County Dispatch reported trees down throughout the county. Time Estimated by radar. |
| Jun 7, 7:59 PM EDT | TSTM WND DMG | 7 Ene Mccormick, SC | McCormick County Dispatch reported trees down throughout the county. Time Estimated by radar. |
| Jun 7, 8:10 PM EDT | TSTM WND DMG | 11 Nnw Edgefield, SC | Edgefield County dispatch reports trees down along Hwy 378 in Edgefield County. Time estimated by radar. |
| Jun 7, 8:22 PM EDT | TSTM WND DMG | Saluda, SC | Public reports widespread trees and powerlines down across Saluda County. Time estimated based on radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 7:11 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 985 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted.
951
WUUS52 KCAE 072338
SVRCAE
GAC181-SCC037-065-081-080030-
/O.NEW.KCAE.SV.W.0053.250607T2338Z-250608T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
738 PM EDT Sat Jun 7 2025
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Northwestern Lincoln County in east central Georgia...
Northern Edgefield County in central South Carolina...
Southwestern Saluda County in central South Carolina...
McCormick County in central South Carolina...
* Until 830 PM EDT.
* At 738 PM EDT, a severe thunderstorm was located near Bobby Brown
State Park, or 17 miles northeast of Washington, moving east at 60
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Saluda, McCormick, Johnston, Saluda County Airport, Elijah Clark
State Park, Mccormick County Airport, Ward, Plum Branch, Strom
Thurmond High School, Bordeaux, Saluda Co Sheriff's Office, Good
Hope, Northside Fire Station Main, Curry Hill, Cleora, Chennault,
Long Cane Creek Picnic Area, Hickory Knob State Resort Park, Gill's
Point, and Hester's Ferry Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3398 8261 3396 8257 3402 8259 3408 8249
3406 8245 3406 8233 3397 8230 3402 8224
3398 8220 3398 8205 3395 8203 3396 8201
3409 8192 3409 8173 3380 8171 3384 8259
3386 8257 3386 8261 3397 8264
TIME...MOT...LOC 2338Z 269DEG 51KT 3393 8255
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:34 PM EDT, 4 minutes earlier.
Area forecast discussion, Jun 7, 7:34 PM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Columbia SC 734 PM EDT Sat Jun 7 2025 .SYNOPSIS... Severe weather potential increases somewhat starting today, with additional chances for strong to severe thunderstorms both Sunday and Monday as an active weather pattern develops. Conditions are favorable for showers and thunderstorms to push through the Southeast US during the next seven days, though we should transition to less organized summertime pulse convection by late next week. && .NEAR TERM /UNTIL 7 AM SUNDAY MORNING/... Key Message(s): - Severe Thunderstorm Watch until Midnight for all of our counties west of I77/I26 - Damaging winds and small hail are the biggest threats with these storms as they push eastward A robust MCS has continued marching eastward this evening and continues to pose a threat for severe thunderstorm hazards across the CSRA and Midlands. A Severe Thunderstorm Watch has been issued as a result. The downstream environment is still pretty robust, with 2000 j/kg of SBCAPE, DCAPE values of 1200+ j/kg, and steep low-level lapse rates around 7.5 c/km per SPC mesoanalysis. While this cluster is likely to ebb and flow with strength over the next couple of hours, the aforementioned environmental characteristics should support severe thunderstorms as this cluster continues pushing eastward. Look for damaging wind gusts in excess of 60 mph and hail up to nickel size to be the primary threats. There is a lot of lightning associated with the strongest convection, so that is also a hazard to watch out for. Convection remains a distinct possibility overnight, especially after 09z, but the current hazards are taking priority over that right now. Will revisit that threat later this evening as more guidance comes in. && .SHORT TERM /7 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... Key Message(s): - Severe weather possible again on Sunday and Monday. - The primary severe hazard both days will be damaging wind gusts. A series of shortwaves will likely trigger the development of strong to severe thunderstorms across portions of the forecast area during the short term. The entire CWA remains in a Slight (2/5) risk for severe weather on Day 2 (Sunday) and Day 3 (Monday) with damaging wind gusts being identified as the primary severe weather risk. While confidence in exact timing of the convection remains low, latest guidance shows the passage of the aforementioned shortwaves Sunday afternoon and evening and again Monday evening into early Monday night. The second shortwave will be further supported by the approach of a larger trough moving into the Great Lakes region. This would suggest that while the lift may be stronger on Monday, the timing of the shortwave on Sunday may be more favorable for severe weather. CAMs indicate that the greatest risk for thunderstorms on Sunday will be along and south/east of I-20 but any lingering mesoscale boundaries from today's weather could aid in convective development, so the entire region should remain weather aware both Sunday and Monday. There should be more clouds around during the short term, especially Sunday, which may play a role in thunderstorm development in addition to daytime temperatures, which will likely be cooler than today, especially in the northern and western CWA. Winds may be gusty at times on Sunday, especially on Lake Murray but a Lake Wind Advisory does not appear to be needed at this time. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Key Message(s): - Shower and thunderstorm chances continue into the extended period as the overall pattern becomes increasingly summer like. An upper trough passes to our north Tuesday into Tuesday night, being replaced by upper ridging for the remainder of the long term. With the extra support in place, Tuesday may be another day favorable for organized showers and thunderstorms. Beyond this, temperatures should gradually climb or hold steady with more summer like heat and humidity. With an upper ridge moving overhead, any convection will likely be disorganized and limited in aerial coverage, especially late in the extended. A front may stall somewhere across the region for the mid to late week period, which would aid in convective development. With hot temperatures inland, the sea breeze may also trigger a few showers and thunderstorms, especially near the lingering frontal boundary. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... VFR conditions expected through the afternoon before thunderstorms move across the region this evening. VFR conditions continue this afternoon with only some fair weather cumulus. Gusty winds out of the southwest are expected as well with some gusts to around 25 knots likely. Conditions deteriorate this evening as a strong line of storms pushes towards the area from the west. A prob30 group for TSRA is included for now as timing confidence is relatively low. Overall, confidence is higher in impacts at AGS and DNL compared to the other TAF sites. Outflow boundaries and shortwave activity may also allow thunderstorms to redevelop late tonight and early Sunday morning. Gusty winds will pick back up around 15Z Sunday out of the SW with gusts around 25 kts in the afternoon and more thunderstorms possibly, especially in the eastern FA near OGB. EXTENDED AVIATION OUTLOOK...Deep moisture remains in place through mid-week, leading to potential early morning restrictions and diurnal convection each day. Thunderstorms over the weekend may also bring restrictions along with gusty and erratic winds. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...None. GA...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:10 PM EDT | Severe Thunderstorm Warning | CAE | Lincoln | 50 min |
| Jun 7, 7:17 PM EDT | Severe Thunderstorm Warning | CAE | Burke, Richmond | 43 min |
| Jun 7, 7:53 PM EDT | Severe Thunderstorm Warning | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 52 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2025Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.